Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First/New ART meds--serious numbers.
Aug 27, 2008

I have known of my HIV infection for a little over 2 years and decided to wait to take meds with decent VL and CD4's over 600. Steady drops in numbers prompted me to ask for mild treatment when CD4's got to 340.

A recent very serious food poisoning untreated for 5 days left me 14 lbs lighter and with a viral load of 1.1 million and CD4 of 62.

I was prescribed Darunavir 600mg with Norvir 100mg twice a day and Truvada in between. My plams, feet soles, and body are covered with small reddish blotches. Some itch and some do not. My joints swell and ache differently each day.

Will this treatment speedily correct this tragic slide?

Response from Dr. Young

Thanks for your post.

First off, I think that using the HIV labs obtained during a "very serious" food poisoning could be an inaccurate assessment of your baseline health. I would have preferred to have waited at least a couple of weeks after the resolution of your symptoms before trying to figure out what your CD4 and viral load were.

That said, the combination of tenofovir/FTC (Truvada) with darunavir/ritonavir (Prezista/Norvir) should be a very potent and well tolerated regimen. While recently elevated to the IAS-USA treatment guidelines for first-line use, we currently tend to reserve darunavir for those first-line patients with very high viral loads (where the drug was shown to be better than Kaletra).

As always, it's critically important to remain adherent to your regimen and minimize the number of missed doses. Staying in close contact with your doctor and laboratory monitoring will decrease the risk of any unexpected problems turning into bigger issues.

But, in the end, I do expect that your health (and lab values) will improve.

Stay in touch and best of health to you.

BY



Previous
Half dosage of Atripla?
Next
Reyataz Dosage Increased

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement